How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 57191
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

Have been on antidepressants for six months. Overall

Resolved Question:

Have been on antidepressants for six months. Overall improvement I.e do not have overwhelming feeling of hopelessness and anxiety everyday. However there are periods every few weeks where I feel I am falling back into that. They normally last 3-5 days. Have to go back to go soon and am worried about coming off tablets if I still feel like that every few weeks. However perhaps I do not need meds’ as I do not feel like that everyday like I did before
Submitted: 21 days ago.
Category: Medical
Expert:  Dr. Phil, MD replied 21 days ago.

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Expert:  Dr. Phil, MD replied 21 days ago.

what medicine do you take? and what dose?

Customer: replied 21 days ago.
Citalopram 20
Customer: replied 21 days ago.
No I don’t want to talk on phone
Expert:  Dr. Phil, MD replied 21 days ago.

No problem

I wouldn't go off this med yet.

I think you need some more time

In fact, you probably need a higher dose to control the "falling back" symptoms

I would go into full remission for a few months before stopping

is this helpful?

Customer: replied 21 days ago.
It is helpful. Can you explain why it’s different than before. Why before the negative feelings were constant and now they are not.
Expert:  Dr. Phil, MD replied 21 days ago.

Because the citalopram is partially treating your depression

not fully

Customer: replied 21 days ago.
Ok thanks. That’s helpful. Have u any other advice on what might help
Expert:  Dr. Phil, MD replied 21 days ago.

Just that you probably need a higher dose for a few months then I would wean off

probably spring time

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Dr. Phil, MD and 4 other Medical Specialists are ready to help you